Alert archive / Illinois / Flash Flood Warnings in 2001

Flash Flood Warning 29, NWS Lincoln, IL

July 9, 2001Clark County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jul 9, 2001, 6:00 AM CDT for Clark County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2001, 6:00 AM CDT (11:00 UTC)
Expired
Jul 9, 2001, 9:00 AM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Whole counties

County Clark County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 623 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
623 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 091101
FFWSPI

ILC023-091400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT MON JUL 9 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 900 AM CDT

* AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN HAS FALLEN FROM CASEY TO MARSHALL. ADDITIONAL
  RAINFALL OF TWO TO THREE INCHES OF RAIN HAS BEEN ESTIMATED SINCE
  300 AM.

* THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS         
  CLARK COUNTY. ADDITIONAL RAINFALL AMOUNTS WILL LIKELY RANGE FROM   
  ONE TO TWO INCHES BY 700 AM. THESE RAINFALL AMOUNTS WILL LIKELY
  PRODUCE FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG CREEKS AND STREAMS ARE ESPECIALLY VULNERABLE
TO THE EFFECTS OF FLASH FLOODING. DO NOT ATTEMPT TO CROSS FLOODED
AREAS BY FOOT OR AUTOMOBILE.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO AREAS IN WHICH WATER COVERS THE ROADWAY. IT ONLY TAKES A
FOOT OR TWO OF WATER TO WASH MOST VEHICLES AWAY. VEHICLES CAUGHT IN
RISING WATERS SHOULD BE ABANDONED QUICKLY.

REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

$$
EH
NNNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:00 AM CDT, 3 hours earlier.

Area forecast discussion, Jul 9, 3:00 AM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 AM CDT MON JUL 9 2001

MODELS SEEMED TO HAVE DONE FAIRLY GOOD JOB WITH CURRENT SITUATION.
ALL MODELS SLOWING DOWN MOVEMENT OF FRONT AND COOLING TEMPS ACRS
AREA. WILL STAY CONSISTENT AND CONT WITH AVN TREND. CRNT AVN FCST
HAS GOOD HANDLE ON QPF FIELD AND LOCATION.

SHORT TERM: ONGOING CONVECTION IN EAST AND SE PRODUCING CONSIDERABLE
AMOUNTS OF RAINFALL IN THE AREA. FLASH FLOOD WARNINGS OUT FOR
SEVERAL COUNTIES SO WILL MENTION LOCALLY HEAVY RAINFALL IN EAST AND
SE FOR THIS MORNING. WEAK S/W DROPPING INTO IL THIS MORNING COULD
STILL BRING CHC FOR PCPN IN NORTH AND CENTRAL PARTS OF CWA. STILL
HAVE PLENTY OF MOISTURE AND SOME CONVERGENCE TO WORK WITH...AS WELL
AS DRYING IN MID LEVELS AS SEEN ON WV LOOP.

FRONT COMES THROUGH TODAY ENDING PCPN FROM NORTH TO SOUTH. HOWEVER...
FRONT BECOMES WEAK AND DIFFUSE WITH MULTIPLE OUTFLOW BNDRIES
MASKING LOCATION. MOST BNDRIES THOUGH SHOULD AFFECT SE AREAS OF
CWA...SO WILL KEEP CHC OF PCPN IN SE FOR EARLY TONIGHT.

EVEN THOUGH FRONT WASHES OUT BY LATE MONDAY NIGHT AND INTO TUE...
DEWPOINTS WILL DECREASE INTO TUE MAKING CONDITIONS LESS HUMID. PCPN
CHANCES WILL ALSO DIMINISH WITH LESSENING MOISTURE AND CONVERGENCE
BNDRIES. NORTHERLY WINDS SHOULD MAKE FOR MORE PLEASANT CONDITIONS
TUE AND TUE NIGHT.

WITH DIFFUSE FRONT...MODELS CONT WITH WARM TEMPS KEEPING THE COOLING
UNTIL WED. WILL FOLLOW CLOSE TO MAV AS THIS WORKED WELL YESTERDAY.

FOR THE EXTENDED...WILL AGAIN NOT MAKE ANY MAJOR ADJUSTMENTS. WITH
LIMITED LOOK AT NEW DATA APPEARS NO CHC FOR PCPN THROUGH SUNDAY.
WILL LET DAY SHIFT DECIDE WHETHER TO DROP MENTION OF PCPN FOR THUR.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI EB 089/068 089/065 086 77310
PIA BB 087/066 088/064 085 77310
DEC EB 089/068 089/065 086 77320
CMI EB 088/067 088/065 085 77320
MTO TB 089/068 090/067 086 77630
LWV TB 092/070 092/068 087 77630

.ILX...NONE

AUTEN

In the hours before

Local storm report, Jul 9, 2:05 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
205 AM CDT MON JUL 9 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1230 AM    KANSAS                    IL   FLASH FLOOD
07/09/01   EDGAR                          ROUTE 16 BETWEEN PARIS AND
                                          KANSAS WAS FLOODED.
                                          FLOODING ALSO REPORTED AT
                                          THE INTERSECTION OF ROUTES
                                          133 AND 49. REPORTED BY
                                          COUNTY SHERIFF.

1230 AM    MARSHALL                  IL   FLASH FLOOD
07/09/01   CLARK                          FLOODING ON ROUTE 1 NORTH
                                          OF MARSHALL. REPORTED BY
                                          COUNTY SHERIFF.

1245 AM    OAKLAND                   IL   FLASH FLOOD
07/09/01   COLES                          NUMEROUS ROADS FLOODED
                                          ACROSS OAKLAND. REPORTED BY
                                          COUNTY SHERIFF.

0140 AM    ROBINSON                  IL   FLASH FLOOD
07/09/01   CRAWFORD                       SEVERAL STREETS FLOODED IN
                                          ROBINSON AND ALSO COUNTY
                                          ROADS FLOODED. REPORTED BY
                                          COUNTY SHERIFF.
Local storm report, Jul 9, 3:36 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
336 AM CDT MON JUL 9 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 AM    4 NE MARSHALL             IL   FLASH FLOOD
07/09/01   CLARK                          CORK ROAD FLOODED.
                                          REPORTED BY COUNTY SHERIFF.

0255 AM    1 W TUSCOLA               IL   FLASH FLOOD
07/09/01   DOUGLAS                        FLOODING ON ROUTE 36 ON
                                          VIADUCT CAUSING A CAR TO
                                          STALL OUT. REPORTED BY
                                          COUNTY SHERIFF.

0320 AM    TUSCOLA                   IL   FLASH FLOOD
07/09/01   DOUGLAS                        SEVERAL STREETS FLOODED IN
                                          TOWN. REPORTED BY COUNTY
R                                          SHERIFF.

KMH/EH/LF
Local storm report, Jul 9, 5:16 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
516 AM CDT MON JUL 9 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0505 AM    LAWRENCEVILLE             IL   FLASH FLOOD
07/09/01   LAWRENCE                       ON ROUTE 250...BETWEEN
                                          LAWRENCEVILLE AND
                                          BRIDGEPORT...ROADS UNDER
                                          WATER. ROADS REPORTED
                                          UNDERWATER AS WELL IN
                                          LAWRENCEVILLE AND
                                          BRIDGEPORT. FROM COUNTY
                                          SHERIFF.

0515 AM    ROBINSON                  IL   FLASH FLOOD
07/09/01   CRAWFORD                       NUMEROUS STATE HIGHWAYS
                                          AND COUNTY ROADS REPORTED
                                          FLOODED. NUMEROUS STREETS
                                          IN ROBINSON REPORTED
                                          FLOODED AS WELL. FROM
                                        v  COUNTY SHERIFF.

FISHER
Special weather statement, Jul 9, 6:00 AM CDT, 0 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-091200-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT MON JUL 9 2001

A WARM HUMID AIRMASS WILL INTERACT WITH EXISTING BOUNDARIES IN
CENTRAL ILLINOIS TO PRODUCE SCATTERED THUNDERSTORMS. SOME OF THESE
STORMS COULD BECOME SEVERE SOUTHEAST OF A RUSHVILLE TO
BLOOMINGTON/NORMAL LINE TODAY.

THEREFORE SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 11:00 PM CDTFlash Flood WarningILXEdgar4 hr
Jul 8, 11:58 PM CDTFlash Flood WarningILXClark3 hr
Jul 9, 12:50 AM CDTFlash Flood WarningILXColes3 hr
Jul 9, 12:55 AM CDTFlash Flood WarningILXCrawford, Jasper4 hr
Jul 9, 2:45 AM CDTFlash Flood WarningILXClark, Coles, Douglas, Edgar3 hr
Jul 9, 3:55 AM CDTFlash Flood WarningILXLawrence4 hr
Jul 9, 4:55 AM CDTFlash Flood WarningILXCrawford, Jasper4 hr
Jul 9, 5:48 AM CDTFlash Flood WarningILXEffingham6 hr
Jul 9, 6:33 AM CDTFlash Flood WarningILXClay4 hr

Nearby

Flash Flood Warnings in Illinois, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.